Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Des Moines, IA

June 16, 2014Emmet County, Palo Alto County, Pocahontas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 5:13 PM CDT for Emmet County, Palo Alto County, Pocahontas County, Iowa. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 5:13 PM CDT (22:13 UTC)
Expired
Jun 16, 2014, 6:15 PM CDT
In force
62 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Emmet County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 173 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:42 PM CDTTORNADO4 Ene Plover, IAPALO ALTO COUNTY SHERRIF CONFIRMED TORNADO.
Jun 16, 5:50 PM CDTTORNADO1 Nne Plover, IAFIELD DAMAGE
Jun 16, 5:51 PM CDTFUNNEL CLOUDWest Bend, IA
Jun 16, 5:51 PM CDTHAIL 1Gilmore City, IA
Jun 16, 5:57 PM CDTTORNADO3 Ne Plover, IABRIEF TORNADO TOUCHDOWN.
Jun 16, 5:57 PM CDTTORNADO4 Wsw West Bend, IAPICTURE OF TORNADO IN OPEN FIELD. NO REPORTED DAMAGE
Jun 16, 6:09 PM CDTHAIL 0.88Nne Graettinger, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS53 KDMX 162213
SVRDMX
IAC063-147-151-162315-
/O.NEW.KDMX.SV.W.0150.140616T2213Z-140616T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
513 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO ALTO COUNTY IN NORTHWEST IOWA...
  POCAHONTAS COUNTY IN NORTHWEST IOWA...
  SOUTHERN EMMET COUNTY IN NORTHWEST IOWA...

* UNTIL 615 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GREENVILLE...OR 8 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
  LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
  LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
  ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.

LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
      4336 9466 4342 9454
TIME...MOT...LOC 2212Z 244DEG 29KT 4303 9511 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

JOHNSON
5 follow-up statements
313 
WWUS53 KDMX 162224
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUN 16 2014

IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
524 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...

AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SILVER LAKE...OR 10 MILES SOUTHEAST OF SPENCER...MOVING NORTHEAST AT
35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.

LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
      4336 9466 4342 9454
TIME...MOT...LOC 2224Z 246DEG 28KT 4306 9499 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH

$$

JOHNSON
540 
WWUS53 KDMX 162243
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT MON JUN 16 2014

IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
543 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF POCAHONTAS...MOVING NORTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4340 9444 4256 9445 4256 9491 4329 9491
      4336 9466 4342 9454
TIME...MOT...LOC 2242Z 236DEG 48KT 4290 9453 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

JOHNSON
688 
WWUS53 KDMX 162250
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT MON JUN 16 2014

IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
550 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...POCAHONTAS AND SOUTHERN EMMET COUNTIES...

AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF ALGONA...MOVING NORTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...LOST ISLAND LAKE...FIVE ISLAND
LAKE...HIGH LAKE...INGHAM LAKE...SILVER LAKE...RUSH LAKE...SWAN
LAKE...ARMSTRONG...GRAETTINGER...WEST BEND...RUTHVEN...FONDA...
ROLFE...GILMORE CITY...RINGSTED...MALLARD AND WALLINGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4340 9444 4256 9445 4256 9490 4291 9491
      4291 9481 4292 9490 4329 9491 4336 9466
      4342 9454
TIME...MOT...LOC 2250Z 246DEG 35KT 4294 9446 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

JOHNSON
224 
WWUS53 KDMX 162251
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT MON JUN 16 2014

IAC063-147-151-162315-
/O.CON.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
551 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR PALO ALTO...NORTHEASTERN POCAHONTAS AND SOUTHERN EMMET
COUNTIES...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF ALGONA...MOVING NORTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...LOST ISLAND LAKE...FIVE ISLAND LAKE...HIGH LAKE...INGHAM
LAKE...SILVER LAKE...RUSH LAKE...SWAN LAKE...ARMSTRONG...
GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...GILMORE CITY...
RINGSTED...MALLARD...WALLINGFORD...AYRSHIRE...CYLINDER AND PLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4340 9444 4256 9445 4262 9451 4287 9461
      4291 9481 4292 9490 4329 9491 4336 9466
      4342 9454
TIME...MOT...LOC 2251Z 246DEG 35KT 4294 9445 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

JOHNSON
154 
WWUS53 KDMX 162313
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT MON JUN 16 2014

IAC063-147-151-162323-
/O.EXP.KDMX.SV.W.0150.000000T0000Z-140616T2315Z/
PALO ALTO IA-POCAHONTAS IA-EMMET IA-
613 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR PALO ALTO...NORTHEASTERN
POCAHONTAS AND SOUTHERN EMMET COUNTIES WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4340 9444 4256 9445 4262 9451 4287 9461
      4291 9481 4292 9490 4329 9491 4336 9466
      4342 9454
TIME...MOT...LOC 2311Z 244DEG 29KT 4294 9445 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:17 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SENR IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...16/18Z
ISSUED AT 108 PM CDT MON JUN 16 2014

CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS
AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY
EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL
EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL
ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS
WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR
THROUGH THE DAY.

OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH
THE MOST PART OUTSIDE OF THUNDERSTORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 3:39 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FUNNEL CLOUD     5 NNW ESTHERVILLE       43.46N 94.88W
06/16/2014                   EMMET              IA   TRAINED SPOTTER

            ROTATING WALL CLOUD AND FUNNEL

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 4:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ESTHERVILLE             43.40N 94.83W
06/16/2014  E0.50 INCH       EMMET              IA   TRAINED SPOTTER

&&

JJOHNSON
Special weather statement, Jun 16, 4:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT MON JUN 16 2014

IAZ023-024-033>035-044>046-057-058-070-071-081-082-170000-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...
CORNING...CRESTON
452 PM CDT MON JUN 16 2014

...A STRONG SOUTH WIND HAS DEVELOPED OVER WESTERN IOWA...

STRONG SOUTH WINDS HAVE DEVELOPED OVER WESTERN IOWA. SUSTAINED WIND
SPEEDS HAVE INCREASED TO BETWEEN 25 AND 35 MPH WITH WIND GUSTS IN
EXCESS OF 45 MPH. THESE STRONG WINDS WILL BE CAPABLE OF SNAPPING
SMALL TREE BRANCHES AND MOVING LOOSE OBJECTS. THESE WINDS ARE NOT
ASSOCIATED WITH THUNDERSTORMS BUT IF STORMS DO APPROACH YOUR AREA
WIND GUSTS COULD EASILY EXCEED 55 MPH.

BE PREPARED TO ACT QUICKLY IF STORMS APPROACH YOUR AREA TODAY.
LARGE HAIL...DAMAGING WIND...HEAVY RAINFALL AND TORNADOES ARE ALL
POSSIBLE WITH THUNDERSTORMS.

FAB
Local storm report, Jun 16, 4:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     NON-TSTM WND DMG MANNING                 41.91N 95.06W
06/16/2014                   CARROLL            IA   TRAINED SPOTTER

            NUMEROUS 2 TO 3 INCH DIAMETER TREE BRANCHES
            ARE LITTERING YARDS IN MANNING. WIND GUSTS
            WERE ESTIMATED AT 45 TO 50 MPH. NON-TSTM WND
            DMG DURATION 45 MINUTES OBSERVER LOCATION
            MANNING

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 NNE ESTHERVILLE       43.41N 94.83W
06/16/2014  E1.75 INCH       EMMET              IA   TRAINED SPOTTER

0500 PM     TSTM WND DMG     1 NNE ESTHERVILLE       43.41N 94.83W
06/16/2014                   EMMET              IA   TRAINED SPOTTER

            TREE BRANCHES 6 TO 8 INCHES IN DIAMETER DOWN

0500 PM     HAIL             WALLINGFORD             43.32N 94.79W
06/16/2014  E1.00 INCH       EMMET              IA   FIRE DEPT/RESCUE

&&

MS JUN 14
Local storm report, Jun 16, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WALLINGFORD             43.32N 94.79W
06/16/2014  E1.00 INCH       EMMET              IA   FIRE DEPT/RESCUE

&&

MS JUN 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:00 PM CDTSpecial Weather StatementDMXCrawford45 min
Jun 16, 1:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford68 min
Jun 16, 1:13 PM CDTSevere Thunderstorm WarningDMXSac32 min
Jun 16, 2:57 PM CDTSpecial Weather StatementDMXJasper63 min
Jun 16, 3:28 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more12 hr
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningDMXEmmet43 min
Jun 16, 5:09 PM CDTFlash Flood WarningDMXEmmet, Kossuth, Palo Alto6 hr
Jun 16, 5:11 PM CDTTornado WarningDMXEmmet, Kossuth34 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningDMXKossuth62 min
Jun 16, 5:33 PM CDTTornado WarningDMXPalo Alto42 min
Jun 16, 5:46 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright59 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth54 min
Jun 16, 5:56 PM CDTTornado WarningDMXKossuth, Palo Alto34 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright64 min
Jun 16, 6:33 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Jun 16, 6:33 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth27 min
Jun 16, 6:35 PM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright9 hr
Jun 16, 6:36 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas24 min
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Worth47 min
Jun 16, 6:49 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth26 min
Jun 16, 6:53 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Franklin, Hancock, Wright37 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.